Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Blackened feet and loss of control of bowel movement. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
My father-in-law's feet have turned black and he has lost control of his bowels. He refuses to see a doctor. What would possibly cause this?
Posted Thu, 19 Apr 2012 in Digestion and Bowels
Follow-up: Blackened feet and loss of control of bowel movement. Cause? 4 minutes later
Also would it be coincidental that my sister-in-law had the same symptoms before she died?
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

From the information you have submitted it seems as if he is experiencing a significant degree of compromise of blood flow to the lower extremities. A number of things can contribute to this including diabetes as well as chronic artery problems due to smoking. also sometimes infections can cause a problem of circulation in the lower extremities. If you are experiencing or seeing a significant change in the color of his lower extremities this is something you would want to have evaluated immediately.

You also indicated that he has having problems with his bowel control. It is highly possible that he may have some type of systemic infection that is causing a series of issues with his organs and systemic function. I feel very strongly that he needs to be evaluated by a skilled medical team of physicians as soon as possible.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. I am always available if you have any additional questions.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor